MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT VENTILATOR BREATHING CIRCUIT; BTT

FISHER & PAYKEL HEALTHCARE LTD INFANT VENTILATOR BREATHING CIRCUIT; BTT
Model Number RT226
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility, via a fisher & paykel (f&p) healthcare representative in japan that the water trap of a rt226 infant ventilator breathing circuit was observed to be cracked when being removed from the packacking.There was no patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).The subject rt226 infant ventilator breathing circuit has been requested to be returned to f&p healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject rt226 infant ventilator breathing circuit was returned to f&p healthcare in new zealand where it was visually inspected and analysed.Results: visual inspection of the returned rt226 infant ventilator breathing circuit confirmed a long vertical crack on the outside of the water trap.The inside wall of the water trap was observed cracked in multiple directions.Material analysis confirmed that there was no evidence of material degradation and the most likely cause of the crack is an external mechanical impact.Conclusion: we are unable to determine the cause of the reported crack.However, based on the conducted analysis, the crack is likely to have occurred due to an external impact.All rt226 infant low flow breathing circuits are visually inspected, and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuit would have met the required specifications at the time of production.The user instructions that accompany the rt226 infant low flow breathing circuit state the following: "check all connections are tight before use." "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility, via a fisher & paykel (f&p) healthcare representative in japan that the water trap of a rt226 infant ventilator breathing circuit was observed to be cracked when being removed from the packaging.There was no patient involvement reported.

Brand Name
INFANT VENTILATOR BREATHING CIRCUIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18673617
Report Number9611451-2024-00089
Device Sequence Number15258199
Product Code BTT
UDI-Device Identifier09420012431165
UDI-Public(01)09420012431165(10)2102688478(11)230711
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT226
Device Catalogue NumberRT226
Device Lot Number2102688478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown